MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL; INTRODUCER CATHETER
Catalog Number CDC-29803-1A
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "after physician pulled the swan catheter our of the psi, the valve came out of the psi catheter and blood started gushing out.Clinical team pulled the entire psi catheter out of the patient to stop bleeding.They then placed a central line for access on the patient's other side." the patient's current condition is reported as "unknown".Additional information was requested from the customer; however, further details have not been provided at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one psi for analysis.Signs of use were observed on the hemostasis cap.Neither the dilator, swan catheter, nor the obturator were returned for analysis.Visual analysis revealed that a white hub was inserted over the hemostasis body assembly.Psi kits of this type come with an obturator and a cath-gard.This white hub does not match either of these components.Therefore, it is assumed to be from a non-arrow device.Visual analysis of the sheath did not reveal any obvious defects or anomalies.The hemostasis valve and psi was leak tested according to three different parameters per amrq-000037 rev12: 1.) low pressure leak resistance (hemostasis valve), section 6.1.2, which states, "using a test pressure of 38-42 kpa (5.51-6.09 psi), there shall be no leakage past the hemostasis valve".The mac catheter was attached to a lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42 kpa for 30 seconds.No leaking was observed.2.) high pressure leak resistance test, section 6.1.3, which states, "when tested in accordance with iso 11070, annex d, using a test pressure of 300-320 kpa (43.5-46.4 psi) there shall be no leakage sufficient to form a falling drop".With both the distal end of the sheath and the hemostasis valve occluded with the returned obturator, the device was pressurized to 300kpa for 30 seconds.No leaks were detected from any portion of the mac, which indicates that the assembly is intact.3.) liquid leakage - hemostasis valve with a catheter inserted.A lab inventory 7fr swan-ganz was inserted into the valve of the sheath.The sheath was then pressurized to 42kpa for 30 seconds.No leak was observed.A lab inventory 0.085" pin gage was inserted into the sheath valve.The sheath body was placed inside a beaker filled with water.A lab inventory syringe was then attached to the sheath side arm.The syringe was aspirated, and no air bubbles were observed.The sheath appears to aspirate as intended.The test above was repeated with the pin gage held at a slight angle.Upon aspiration, air bubbles were observed.R & d was previously contacted for complaints of this nature.They confirmed that psis of this type are designed to be compatible with all types of catheters; however, the orientation of the inserted catheter can possibly affect the functionality of the internal valve.It is recommended that the catheter be kept in a straight position while inserted in the sheath.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "use arrow obturator, either included with this product or sold separately, to occlude hemostasis valve assembly.This will ensure that leakage does not occur and inner seal is protected from contamination".The customer report of a leaking sheath valve was not confirmed through analysis of the returned sample.Visual analysis revealed a damaged non-arrow hub on the hemostasis body.No defects or anomalies were observed with the arrow psi, however, functional leak testing of the arrow psi in accordance with bs en iso 11070 did not reveal any leaks or anomalies of any kind.A device history record review was performed, and no relevant findings were identified.Despite the arrow psi not showing any anomalies, the root cause cannot be determined as the inserted catheter size and the orientation at the time of the reported event are unknown.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21950251
Report Number9680794-2025-00365
Device Sequence Number15549137
Product Code DYB
UDI-Device Identifier50801902117019
UDI-Public(01)50801902117019(11)241108(17)260930(10)33F24J0177(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K940079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberCDC-29803-1A
Device Lot Number33F24J0177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexMale